Alert archive / New Mexico / High Wind Warnings in 2024

High Wind Warning 20, NWS Midland/Odessa, TX

April 26, 2024Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Apr 26, 2024, 12:29 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Apr 27, 2024, 6:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2024, 12:29 AM MDT (06:29 UTC)
In effect from
Apr 27, 2024, 6:00 AM MDT
Expired
Apr 28, 2024, 12:00 AM MDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS74 KMAF 260629
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1229 AM MDT Fri Apr 26 2024

NMZ027-TXZ270-271-261430-
/O.EXP.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/
/O.UPG.KMAF.HW.A.0018.240427T0000Z-240428T1100Z/
/O.NEW.KMAF.HW.W.0020.240427T1200Z-240428T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/

...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ SATURDAY TO 
MIDNIGHT MDT /1 AM CDT/ SATURDAY NIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 6 AM MDT /7 AM CDT/ Saturday to midnight MDT /1 AM 
  CDT/ Saturday Night.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-TXZ273-260730-
/O.EXP.KMAF.HW.W.0019.000000T0000Z-240426T0600Z/
Eddy County Plains-Eastern Culberson County-
Including the cities of Carlsbad Caverns NP, Carlsbad, and
Artesia
1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/

...HIGH WIND WARNING HAS EXPIRED...

The threat has ended.

$$

NMZ029-033-034-TXZ272-260730-
/O.EXP.KMAF.WI.Y.0016.000000T0000Z-240426T0600Z/
Northern Lea County-Central Lea County-Southern Lea County-Van
Horn and Highway 54 Corridor-
Including the cities of Eunice, Jal, Tatum, Van Horn, Lovington,
and Hobbs
1229 AM MDT Fri Apr 26 2024 /129 AM CDT Fri Apr 26 2024/

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

Rick Hluchan
3 follow-up statements
695 
WWUS74 KMAF 261846
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1246 PM MDT Fri Apr 26 2024

NMZ027-TXZ270-271-271015-
/O.CON.KMAF.HW.W.0020.240427T1200Z-240428T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
1246 PM MDT Fri Apr 26 2024 /146 PM CDT Fri Apr 26 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ 
SATURDAY TO MIDNIGHT MDT /1 AM CDT/ SATURDAY NIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 6 AM MDT /7 AM CDT/ Saturday to midnight MDT /1 AM 
  CDT/ Saturday Night.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

David Hennig
672 
WWUS74 KMAF 270654
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1254 AM MDT Sat Apr 27 2024

NMZ027-TXZ270-271-271500-
/O.CON.KMAF.HW.W.0020.240427T1200Z-240428T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
1254 AM MDT Sat Apr 27 2024 /154 AM CDT Sat Apr 27 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS 
MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT...

* WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 6 AM MDT /7 AM CDT/ this morning to midnight MDT /1 AM 
  CDT/ tonight.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-029-033-TXZ273-271500-
/O.NEW.KMAF.WI.Y.0017.240427T1700Z-240428T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-Eastern
Culberson County-
Including the cities of Tatum, Carlsbad, Lovington, Artesia,
Hobbs, and Carlsbad Caverns NP
1254 AM MDT Sat Apr 27 2024 /154 AM CDT Sat Apr 27 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 
7 PM MDT /8 PM CDT/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...In New Mexico, Central Lea County and Northern Lea County 
  Counties, and Eddy County Plains. In Texas, Eastern Culberson 
  County County.

* WHEN...From 11 AM MDT /noon CDT/ this morning to 7 PM MDT /8 PM 
  CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Rick Hluchan
031 
WWUS74 KMAF 272046
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
246 PM MDT Sat Apr 27 2024

NMZ027-TXZ270-271-280500-
/O.CON.KMAF.HW.W.0020.000000T0000Z-240428T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
246 PM MDT Sat Apr 27 2024 /346 PM CDT Sat Apr 27 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until midnight MDT /1 AM CDT/ tonight.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-029-033-TXZ273-280100-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-240428T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-Eastern
Culberson County-
Including the cities of Carlsbad Caverns NP, Lovington, Hobbs,
Artesia, Tatum, and Carlsbad
246 PM MDT Sat Apr 27 2024 /346 PM CDT Sat Apr 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS 
EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...In New Mexico, Central Lea County and Northern Lea County 
  Counties, and Eddy County Plains. In Texas, Eastern Culberson 
  County County.

* WHEN...Until 7 PM MDT /8 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

JP

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 25, 11:09 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 25, 11:09 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1209 AM CDT Fri Apr 26 2024

...New AVIATION...

.SHORT TERM...
(This afternoon through Friday night)
Issued at 205 PM CDT Thu Apr 25 2024

It's a tale of two halves of the CWA. To the west is very dry air
with dewpoints in the teens and twenties. Farther east in the
central and eastern Permian Basin dewpoints remain in the sixties.
The boundary between these two airmasses are what we call a dryline
and a strong one it is. West of the dryline will be fire weather
concerns over the next several days, see the fire weather discussion
below for more. Along and east of the dryline will be enough lift,
moisture, and shear for severe thunderstorms to be a concern today
and tonight. Normally for us convective initiation (storms begin to
form) occurs during the afternoon as daytime heating destabilizes
the atmosphere. High resolution models indicate this may briefly
occur in the Stockton Plateau and southeastern Permian Basin before
fizzling out. The main threat is expected to occur overnight when an
upper level trough moves into New Mexico and provides the extra
support needed to get more storm development. This could occur as
far west as Andrews and Gaines counties near midnight, before moving
east across the northern Permian Basin through the early morning
hours of Friday. Currently it appears the Midland/Odessa area will
be spared, with storms moving north of the cities then developing
farther south towards Big Lake as the developing line exits east
into the Big Country of west central Texas. Large hail and strong
winds will be the main threat though a tornado cannot be ruled out.

Much drier air moves in Friday as dewpoints in the twenties are
expected areawide. This dry air ends any chance we have for rain on
Friday and a beautiful day with highs in the eighties is expected
for most. Lows manage to drop into the fifties both tonight and
tomorrow night bringing a brief end to the muggy mornings seen
in the Permian Basin recently.

Hennig

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 205 PM CDT Thu Apr 25 2024

The next major system, a large upper level low over the PacNW, moves
southeastward on Saturday and reaches the Four Corners early
afternoon. An associated jet max will set up over SE New Mexico and
West Texas, meeting up with a thermal ridge and very low humidity to
create critical to extreme fire weather conditions nearly area-
wide...please see the Fire Weather Discussion below for more
information. Other than the fire weather concerns, the 90kt mid-
level jet will provide a very windy day for much of the region, with
a mountain wave signature indicating winds in the Guadalupe and
Delaware Mountains may reach 80 mph or higher. These strong winds
should be able to mix down efficiently Saturday afternoon with above-
normal temperatures and clear skies, and high winds will likely
spill over into the surrounding Plains and Foothills, with possible
Wind Advisories for the Trans Pecos and Permian Basin. Currently, a
High Wind Watch is in effect for the Guadalupe and Delaware
Mountains, but expect this to be upgraded and expanded in coming
forecast packages. Given the anticipated strong winds, don't be
surprised if blowing dust develops Saturday afternoon across the
western regions where the strongest winds will be and visibility may
be low for those out on the roads. The strong winds will continue in
the higher terrain even after peak heating ends, and may continue
into early Sunday morning as the jet shifts. While the west is
dealing with fire concerns and strong winds, those across the far
east may see showers/thunderstorms develop Saturday evening as the
low pushes northeastward into the Central Plains, and a line of
severe storms looks to develop and propagate eastward through Sunday
morning. Currently, the severe threat looks to remain east of our
CWA, with only the lower Trans Pecos and far eastern Permian Basin
seeing much of anything.

After Saturday a fairly mundane pattern sets up with dry zonal flow
aloft transitioning slowly to broad upper ridging, and highs each
afternoon look to be in the upper 80s/low 90s. This will continue
until Wednesday when a shortwave trough embedded in the upper level
ridge moves across the area, bringing widespread thunderstorms to
much of the area Wednesday. While still a bit far out there,
southeast surface flow ahead of the shortwave looks to bring ample
moisture to the lower and mid-levels, which may allow for some of
these storms on Wednesday to be efficient rain makers. Definitely
something to keep an eye on as we get a bit closer to the event.

-Zuber

&&

.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Fri Apr 26 2024

Pacific front has moved through the terminals with winds switching
to the west. Gusts will subside a bit by sunrise before picking up
again by late morning. Could see gusts approach 30 kts. Winds
will decrease quickly around sunset.

&&

.FIRE WEATHER...
Issued at 205 PM CDT Thu Apr 25 2024

ERCs are currently right around the 50th percentile, but will
continue to tick up closer to the 75th percentile by the weekend.
Similarly, fuels continue at or above normal moisture, however,
drying is expected the next few days as humidity continues to fall
to critical levels each afternoon and overnight recoveries remain
poor to fair across the west. Strong westerly winds today are
meeting with humidity around 10 percent across the western zones,
and RFTIs are 7-8, so a Red Flag Warning is in effect for SE New
Mexico, the mountains, and Big Bend region. Clouds are finally
clearing out from west to east, and the strong winds will continue
into late this evening. While the west sees fire weather conditions
today, the far east could see some thunderstorms late this evening,
which may continue into early Friday morning. These storms may
produce gusty and erratic winds, as well as a lightning threat.

A similar pattern is expected tomorrow, with strong winds and
critically low humidity across the west, and a Fire Weather Watch
is currently in effect for Friday afternoon and evening. 20ft
winds will be slightly less compared to this afternoon, and RFTIs
will be 5-7. Winds pick up on Saturday with an approaching upper
level low and gusts could reach as high as 55kts in the mountains
with 30kts+ in the Plains and Foothills. Fuels will be drying out
through Saturday and ERCs may reach the 75th+ percentile across
the Big Bend region and lower Trans Pecos. Similar to Thursday,
there will be a threat of thunderstorms Saturday evening which may
produce gusty and erratic winds along with some lightning, but
this looks to be fairly confined to the far eastern Permian Basin
and lower Trans Pecos.

Beyond Saturday, winds will be significantly lighter but humidity
will continue to fall below critical levels each afternoon.
Depending on how fuels dry out in the coming days, there may
continue to be at least elevated fire weather concerns into early
next week. By Wednesday, increasing moisture and rain chances
ahead of a shortwave trough should limit concerns heading into the
end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               58  86  54  83 /  10  20  20   0
Carlsbad                 55  78  50  81 /   0   0   0   0
Dryden                   61  94  60  89 /   0   0  20   0
Fort Stockton            55  90  55  85 /   0   0  10   0
Guadalupe Pass           53  69  48  72 /   0   0   0   0
Hobbs                    53  78  47  80 /   0   0   0   0
Marfa                    45  81  43  77 /   0   0   0   0
Midland Intl Airport     58  84  55  82 /  10   0  10   0
Odessa                   59  84  55  82 /  10   0  10   0
Wink                     55  85  52  85 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 1 AM CDT /midnight MDT/ early this
     morning for Eastern Culberson County-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains.

     Fire Weather Watch from 10 AM CDT /9 AM MDT/ this morning
     through this evening for Andrews-Borden-Central Brewster
     County-Chinati Mountains-Chisos Basin-Crane-Davis Mountains-
     Davis Mountains Foothills-Dawson-Eastern Culberson County-
     Ector-Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from this evening through late Saturday night
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

     Wind Advisory until 1 AM CDT early this morning for Van Horn and
     Highway 54 Corridor.

NM...High Wind Warning until midnight MDT tonight for Eddy County
     Plains-Guadalupe Mountains of Eddy County.

     Fire Weather Watch from 9 AM MDT Friday through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Watch from Friday evening through late Saturday night
     for Guadalupe Mountains of Eddy County.

     Wind Advisory until midnight MDT tonight for Central Lea County-
     Northern Lea County-Southern Lea County.

&&

SHORT TERM...10
LONG TERM....88
AVIATION...29
Hazardous weather outlook, Apr 25, 12:55 PM MDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
155 PM CDT Thu Apr 25 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
155 PM CDT Thu Apr 25 2024 /1255 PM MDT Thu Apr 25 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning is in effect from through this evening for
Southeast New Mexico and most of West Texas.

A High Wind Warning is in effect this afternoon and evening for the
Guadalupe and Delaware Mountains, the Eddy County Plains, and
eastern Culberson County.

A Wind Advisory is in effect this afternoon and evening for Van Horn
and the Highway 54 Corridor and Lea County.

There is a slight risk of severe thunderstorms late this afternoon
and tonight, mainly over the Western Low Rolling Plains. Any severe
storms that do develop will be accompanied by large hail and/or
damaging winds and/or an isolated tornado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Fire Weather Watch is in effect from Friday morning through
evening for West Texas and Southeast New Mexico.

A High Wind Watch is in effect from Friday evening through late
Saturday night for the Guadalupe and Delaware Mountains.

Critical fire weather conditions are possible Saturday and Sunday,
mainly west of the Pecos.

High winds are possible Sunday morning, mainly in the Guadalupe and
Delaware Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 25, 8:10 PM MDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CDT Thu Apr 25 2024

TXZ045-260300-
Gaines TX-
910 PM CDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GAINES COUNTY
THROUGH 1000 PM CDT...

At 910 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Hobbs, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop,
Paynes Corner, and Gaines County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3284 10232 3253 10294 3253 10304 3256 10306
      3274 10306 3296 10280 3296 10244
TIME...MOT...LOC 0210Z 232DEG 39KT 3271 10293

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

29
Local storm report, Apr 25, 9:11 PM MDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1011 PM CDT Thu Apr 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     Hail             6 N Seminole            32.81N 102.65W
04/25/2024  M1.00 Inch       Gaines             TX   Fire Dept/Rescue

            Seminole Fire Dept reports Quarter sied hail
            6 mi north of Seminole on HWY 385.

&&
Special weather statement, Apr 25, 9:44 PM MDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1044 PM CDT Thu Apr 25 2024

TXZ045-046-260430-
Dawson TX-Gaines TX-
1044 PM CDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GAINES AND
NORTHWESTERN DAWSON COUNTIES THROUGH 1130 PM CDT...

At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Welch, or 16 miles east of Seagraves, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Welch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
western Texas.

&&

LAT...LON 3283 10235 3291 10238 3296 10230 3296 10179
TIME...MOT...LOC 0344Z 241DEG 25KT 3289 10229

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

29
Local storm report, Apr 25, 11:28 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1228 AM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     Hail             4 N Seminole            32.78N 102.65W
04/25/2024  M1.50 Inch       Gaines             TX   Broadcast Media

            Media relayed reports of Ping Pong ball
            sized hail north of Seminole.

&&
Special weather statement, Apr 26, 12:17 AM MDT, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
117 AM CDT Fri Apr 26 2024

TXZ070-260700-
Reagan TX-
117 AM CDT Fri Apr 26 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL REAGAN COUNTY THROUGH
200 AM CDT...

At 117 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Reagan County Airport, or 9 miles northwest of Big
Lake, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Best.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3117 10160 3133 10170 3157 10127 3129 10127
TIME...MOT...LOC 0617Z 241DEG 24KT 3129 10158

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:40 AM MDTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero11 hr
Apr 26, 12:46 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero31 hr
Apr 25, 8:10 PM MDTSpecial Weather StatementMAFGaines50 min
Apr 25, 8:27 PM MDTSevere Thunderstorm WarningMAFGaines48 min
Apr 25, 9:12 PM MDTSevere Thunderstorm WarningMAFDawson, Gaines33 min
Apr 25, 9:44 PM MDTSpecial Weather StatementMAFDawson46 min
Apr 26, 12:17 AM MDTSpecial Weather StatementMAFReagan43 min

Nearby

High Wind Warnings in New Mexico, 2024High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.